MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS S.A. DE C.V. BD ALARIS PUMP MODULE SYRINGE ADAPTER SET; INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS S.A. DE C.V. BD ALARIS PUMP MODULE SYRINGE ADAPTER SET; INTRAVASCULAR ADMINISTRATION SET
Catalog Number 10010483
Medical Device Problem Code Free or Unrestricted Flow (2945)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/26/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
It was reported that bd alaris pump module syringe adapter set had air in line the following information was received by the initial reporter with the following verbatim.I have a picture attached of the product information here but our unit is seeing a huge amount of issues with the syringe tubing accumulating air in the line.Our nurses seem to think something may be wrong with the vents and not allowing air in the syringe and therefore it builds up in the tubing.We have placed a medwatch on this product but i wanted to reach out directly to see if you are seeing this issue in particular and if there are any other product options or troubleshooting we can do! we so appreciate you all!.
 
Additional Manufacturer Narrative
Four samples were received for quality evaluation.Visual examination was conducted and no damages or abnormalities were identified.The samples were then primed and checked for leaks, air-in-line or occlusion.Two of the samples received leaked from the top of the silicone tubing of the pumping segment.There were no leaks, air-in-line or occlusions on the remaining two samples.The samples that did not have any leaks were then connected to an alaris pump and an infusion was conducted at a rate of 125 ml/hr for 1 hour.The two samples that did not leak did not have any issues with the simulated infusion.The two samples with the holes in the upper portion of the pumping segment not only leaked, but allowed for air to enter the line giving it the appearance of an air-in-line failure.The customer complaint of air bubbles / air in line was not confirmed, however, leakage was seen due to damage in the silicone tubing.The root cause for the failure of the tubing can be related to the method of loading the infusion set into the pump.Similar damage to the pumping segment tubing has been seen under magnification, and the tearing of the silicone tubing can be attributed as an user issue in the way the set is loaded.The bd clinical team has been informed of the issue and will be in contact with the customer if further instructional material or training is needed for the proper use of the product.A device history record review for model 10010483 lot number 24125117 was performed.There were no quality notifications issued for the failure mode reported by the customer during the production build of this set.

Brand Name
BD ALARIS PUMP MODULE SYRINGE ADAPTER SET
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer (Section G)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key21862456
Report Number9616066-2025-00946
Device Sequence Number12704632
Product Code FPA
UDI-Device Identifier10885403232602
UDI-Public(01)10885403232602(11)241205(17)271205(10)24125117
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K022209
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number10010483
Device Lot Number24125117
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/26/2025
Supplement Date Received by Manufacturer05/12/2025
Initial Report FDA Received Date04/17/2025
Supplement Report FDA Received Date05/14/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/05/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown